Alert archive / Illinois / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 31, 2023, 8:36 PM CDT for 7 counties in Illinois. It was in force for 24 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2023, 8:36 PM CDT (01:36 UTC)
- Expired
- Mar 31, 2023, 9:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Coles County, IL, Cumberland County, IL, Douglas County, IL, Effingham County, IL, Moultrie County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 124 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 8:50 PM CDT | TSTM WND DMG | Effingham, IL | ROADS BLOCKED BY DOWNED LINES IN EFFINGHAM. TIME ESTIMATED FROM RADAR. |
| Mar 31, 8:51 PM CDT | TSTM WND DMG | 1 W Neoga, IL | DELAYED REPORT. LARGE TREE SNAPPED AT THE BASE AT THE INTERSECTION OF 6TH ST. AND PARK AVE. |
| Mar 31, 8:58 PM CDT | TSTM WND GST 67 | Coles County Airport, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 6:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 347 m²/s²
- 0-3 km storm-relative helicity
- 369 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.1
The text
As transmitted.
072
WUUS53 KILX 010136
SVRILX
ILC025-029-035-041-049-139-173-010200-
/O.NEW.KILX.SV.W.0039.230401T0136Z-230401T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
836 PM CDT Fri Mar 31 2023
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Coles County in east central Illinois...
Eastern Moultrie County in central Illinois...
Southeastern Shelby County in central Illinois...
Western Cumberland County in east central Illinois...
Northwestern Clay County in south central Illinois...
Effingham County in south central Illinois...
Southern Douglas County in east central Illinois...
* Until 900 PM CDT.
* At 835 PM CDT, severe thunderstorms were located along a line
extending from Arthur to 6 miles west of Wrights Corner, moving
east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Severe thunderstorms will be near...
Arthur around 840 PM CDT.
Cooks Mill around 845 PM CDT.
Arcola and Humboldt around 850 PM CDT.
Altamont around 855 PM CDT.
Other locations in the path of these severe thunderstorms include
Edgewood, Hindsboro and Rardin.
This includes the following highways...
Interstate 57 between mile markers 142 and 210.
Interstate 70 between mile markers 79 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for south central,
central and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 200 AM CDT for south central,
central and east central Illinois.
&&
LAT...LON 3890 8870 3891 8872 3894 8881 3922 8880
3922 8896 3979 8848 3975 8797 3888 8863
TIME...MOT...LOC 0135Z 289DEG 30KT 3972 8846 3910 8898
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
371 follow-up statement
245
WWUS53 KILX 010150 RRA
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
850 PM CDT Fri Mar 31 2023
ILC025-029-035-041-049-139-173-010200-
/O.CON.KILX.SV.W.0039.000000T0000Z-230401T0200Z/
Coles-Moultrie-Shelby-Cumberland-Clay-Effingham-Douglas-
850 PM CDT Fri Mar 31 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR COLES...SOUTHEASTERN MOULTRIE...SOUTHEASTERN SHELBY...WESTERN
CUMBERLAND...NORTHWESTERN CLAY...CENTRAL EFFINGHAM AND SOUTHERN
DOUGLAS COUNTIES...
At 850 PM CDT, severe thunderstorms were located along a line
extending from Arcola to near Edgewood, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
These severe storms will be near...
Edgewood around 855 PM CDT.
Other locations in the path of these severe thunderstorms include
Hindsboro, Oakland and Rardin.
This includes the following highways...
Interstate 57 between mile markers 142 and 210.
Interstate 70 between mile markers 82 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 AM CDT for south central,
central and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3890 8870 3891 8872 3894 8881 3978 8832
3975 8797 3888 8863
TIME...MOT...LOC 0150Z 299DEG 45KT 3968 8833 3896 8872
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
37What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 7:00 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 31, 7:00 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 700 PM CDT Fri Mar 31 2023 .SYNOPSIS... Issued at 336 PM CDT Fri Mar 31 2023 Strong to severe thunderstorms will track across central and southeast Illinois through mid-evening. Some of the storms will be capable of producing damaging wind gusts, large hail, and tornadoes. The storms will push into Indiana between 9pm and 10pm...followed by breezy and dry conditions for the remainder of the night. && .SHORT TERM...(This evening through Saturday) ISSUED AT 336 PM CDT Fri Mar 31 2023 20z/3pm mesoanalysis shows a moderately unstable/highly sheared warm sector environment characterized by MLCAPEs of 1000-1500J/kg and 0-3km shear in excess of 40kt west of the I-55 corridor. Several clusters of strong/severe convection are ongoing...with most of the activity now along/north of a Macomb to Bloomington line. Based on radar trends and HRRR forecasts, it appears this convection will exit the northern KILX CWA into northern Illinois within the next 1-2 hours. After a brief lull, additional cells firing further upstream ahead of an advancing cold across central Iowa/Missouri will quickly pivot into the area by late afternoon/early evening. Most CAMs suggest the cells will congeal into a squall line, then race eastward into Indiana by 9pm-10pm. The primary threat with the line will be damaging wind gusts in excess of 70mph: however, a few tornadoes will also be possible. Once the cold front passes and the storms depart, winds will veer to the west and temperatures will plummet. Readings will drop from current values in the upper 60s and lower 70s to early morning lows ranging from the middle 30s in the Illinois River Valley to the middle 40s south of I-70. Blustery and chilly conditions will prevail on Saturday as the pressure gradient tightens between departing low pressure and a high building into the Plains. Forecast soundings and numeric guidance indicate W/NW gusts reaching 40-50mph Saturday morning before gradually subsiding during the afternoon. High temperatures will be considerably cooler than today...only reaching the middle to upper 40s. .LONG TERM...(Saturday night through Friday) ISSUED AT 336 PM CDT Fri Mar 31 2023 Quiet weather will be on tap for Sunday as temperatures quickly rebound back to seasonal values in the upper 50s and lower 60s. As a weak front drops southward and stalls in the region, low chance PoPs for showers are warranted Sunday night into Monday. After that, attention turns to another powerful storm system progged to track from the southern Rockies into the Upper Midwest early next week. As the upper system approaches from the west, the stationary frontal boundary will lift back northward as a warm front on Tuesday. Given increasing instability/shear, there will be a risk for strong to severe storms Tuesday/Tuesday night...before a cold front sweeps through Illinois by early Wednesday morning. At this time, will focus highest PoPs Tuesday afternoon and evening, with rapidly decreasing rain chances by Wednesday. High temperatures will soar into the middle to upper 70s on Tuesday, but will drop back into the lower to middle 50s by Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 700 PM CDT Fri Mar 31 2023 Primary line of strong to severe convection is taking shape along the I-55 corridor early this evening...with a secondary line northwest of the Illinois River. Based on radar trends, it appears the storms will arrive at KDEC/KCMI by 01z, then push east of the terminals by 02z. The line further northwest appears it will brush KPIA over the next hour, then lift northeastward out of the area. Once the convection departs, winds will veer to the west and gust 30-35kt through midnight. Winds will likely temporarily decrease overnight before the pressure gradient tightens and W/NW gusts increase to 35-45kt by Saturday morning. Winds will remain strong/gusty through the afternoon before diminishing toward sunset. VFR ceilings are expected tonight: however, MVFR ceilings poised to the northwest will filter southward into the area by morning. Based on HRRR/NAM forecast soundings, have introduced MVFR at KPIA by 11z, then further southeast to the I-72 sites by 13z. && .ILX WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 1 PM CDT Saturday for ILZ027>031-036>038- 040>057-061>063-066>068-071>073. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Mar 31, 3:13 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 313 PM CDT Fri Mar 31 2023 ILZ027>031-036>038-040>042-047>051-012015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-Cass-Menard-Scott-Morgan-Sangamon- 313 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely into early evening. Damaging wind gusts over 70 mph, very large hail, and strong tornadoes are all possible. Winds will likely gust from 45 to 55 mph tonight into Saturday morning, as winds turn southwest this evening and west to northwest by Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible on Tuesday afternoon and Tuesday evening. Minor flooding will continue through next week on the Illinois River from Havana to Beardstown. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 pm and 10 pm. ILZ043>046-052>057-061-012015- De Witt-Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- 313 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely this evening. Damaging winds over 70 mph, large hail, and strong tornadoes are all possible. Wind gusts of 45 to 55 mph are expected tonight into midday Saturday as southwest winds this evening turn west to northwest Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible on Tuesday afternoon into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 pm and 10 pm. ILZ062-063-066>068-071>073-012015- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 313 PM CDT Fri Mar 31 2023 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely into this evening. Damaging winds over 70 mph, large hail, and tornadoes are all possible. Wind gusts of 45 to 55 mph are expected tonight into midday Saturday, as southwest winds this evening turn westerly Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible on Tuesday afternoon into Tuesday night. Lingering flooding on the Wabash, Embarras, and Little Wabash Rivers is expected to subside by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 3 pm and 10 pm. 25
In the hours before
Local storm report, Mar 31, 4:18 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 2 E MORTON 40.61N 89.42W
03/31/2023 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
&&
RDLocal storm report, Mar 31, 4:25 PM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
425 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL HANNA CITY 40.70N 89.80W
03/31/2023 M1.00 INCH PEORIA IL TRAINED SPOTTER
ONE INCH HAIL MEASURED BY A TRAINED SPOTTER
IN HANNA CITY, IL.
0237 PM TORNADO 5.5 NW MANITO 40.43N 89.78W
03/31/2023 MASON IL TRAINED SPOTTER
CORRECTS PREVIOUS TORNADO REPORT FROM
MANITO. LOCATION UPDATED TO BE 5.5 MILES NW
OF MANITO. NO EF RATING IS AVAILABLE AT THIS
TIME. BRIEF TORNADO TOUCHDOWN NEAR THE
INTERSECTION OF STATE PARK RD AND SPRING
LAKE RD.
0242 PM HAIL 2 E MORTON 40.61N 89.42W
03/31/2023 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
.
0249 PM HAIL 2W BANNER 40.50N 89.91W
03/31/2023 M1.75 INCH FULTON IL EMERGENCY MNGR
GOLFBALL HAIL MEASURED. SIGNIFICANT
WINDSHIELD DAMAGE TO VEHICLES. MULTIPLE CARS
DAMAGED REQUIRING TOWING FROM THE ROADWAY
DUE TO HAIL.
0249 PM HAIL BELLEVUE 40.69N 89.68W
03/31/2023 M1.50 INCH PEORIA IL EMERGENCY MNGR
.
0254 PM HAIL GLASFORD 40.58N 89.81W
03/31/2023 M1.50 INCH PEORIA IL TRAINED SPOTTER
8010 S TRIVOLI RD.
0256 PM HAIL 1 E WEST PEORIA 40.70N 89.62W
03/31/2023 E1.50 INCH PEORIA IL TRAINED SPOTTER
.
0256 PM HAIL BANNER 40.52N 89.91W
03/31/2023 E2.75 INCH FULTON IL PUBLIC
.
0300 PM HAIL PEORIA HEIGHTS 40.74N 89.57W
03/31/2023 M1.75 INCH PEORIA IL EMERGENCY MNGR
.
0310 PM HAIL METAMORA 40.79N 89.36W
03/31/2023 M1.00 INCH WOODFORD IL EMERGENCY MNGR
.
0313 PM HAIL BARTONVILLE 40.65N 89.66W
03/31/2023 E1.00 INCH PEORIA IL PUBLIC
.
0315 PM HAIL PEORIA HEIGHTS 40.75N 89.57W
03/31/2023 E1.75 INCH PEORIA IL PUBLIC
.
0315 PM TSTM WND DMG DEER CREEK 40.63N 89.33W
03/31/2023 TAZEWELL IL EMERGENCY MNGR
HEAVY DAMAGE TO BARNS.
0326 PM HAIL ROANOKE 40.80N 89.20W
03/31/2023 M1.00 INCH WOODFORD IL EMERGENCY MNGR
.
0327 PM HAIL BENSON 40.85N 89.12W
03/31/2023 M1.75 INCH WOODFORD IL EMERGENCY MNGR
.
0330 PM HAIL ROANOKE 40.80N 89.20W
03/31/2023 M1.75 INCH WOODFORD IL PUBLIC
TIME ESTIMATED.
0330 PM HAIL ROANOKE 40.80N 89.20W
03/31/2023 M2.50 INCH WOODFORD IL EMERGENCY MNGR
NUMEROUS CAR WINDOWS BROKEN AT THE EOC. TIME
ESTIMATED.
0341 PM HAIL BENSON 40.85N 89.12W
03/31/2023 M1.50 INCH WOODFORD IL EMERGENCY MNGR
.
&&Local storm report, Mar 31, 5:30 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL CHAPIN 39.77N 90.40W
03/31/2023 M1.25 INCH MORGAN IL EMERGENCY MNGR
&&Local storm report, Mar 31, 6:22 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
622 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO CHAPIN 39.77N 90.40W
03/31/2023 MORGAN IL TRAINED SPOTTER
SPOTTER SAW TORNADO ON THE GROUND.
0535 PM TORNADO 5 N JACKSONVILLE AIRPOR 39.81N 90.23W
03/31/2023 MORGAN IL TRAINED SPOTTER
SPOTTER POSSIBLY DROVE THROUGH TORNADO. SAID
THERE WAS STRONG WINDS AND POSSIBLE DEBRIS
AS IT PASSED.
0542 PM HAIL JACKSONVILLE 39.74N 90.23W
03/31/2023 E1.00 INCH MORGAN IL TRAINED SPOTTER
ONE HALF MILE FROM MORTON AVE EXIT ON I-72.
0545 PM HAIL W PRENTICE 39.86N 90.04W
03/31/2023 E1.75 INCH MORGAN IL TRAINED SPOTTER
0554 PM TORNADO SHERMAN 39.90N 89.61W
03/31/2023 SANGAMON IL TRAINED SPOTTER
SPOTTER SAW WHAT LOOKS LIKE A TORNADO AND
POWER FASHES 20 MILES WSW OF SHERMAN.
&&Local storm report, Mar 31, 6:30 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
630 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO SHERMAN 39.90N 89.61W
03/31/2023 SANGAMON IL TRAINED SPOTTER
TORNADO ON GROUND NEAR COUNTRY MARKET IN
SHERMAN.
&&
RDLocal storm report, Mar 31, 8:34 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 PM CDT FRI MAR 31 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TORNADO RIVERTON 39.85N 89.54W
03/31/2023 SANGAMON IL STORM CHASER
STORM CHASER REPORTING A STOVEPIPE TORNADO
TOUCHDOWN N OF TACO JOHNS OUTSIDE OF
RIVERTON THAT HIT SEVERAL HOMES. SAW SEVERE
DAMAGE ON THE HOMES WHILE TRAVELLING E ON
I-72.
0626 PM TORNADO DAWSON 39.86N 89.46W
03/31/2023 SANGAMON IL EMERGENCY MNGR
DAWSON FPD REPORTING TORNADO TOUCHDOWN ON
ROUTE 36/172 OVERPASS.
0628 PM TORNADO SHERMAN 39.90N 89.60W
03/31/2023 SANGAMON IL EMERGENCY MNGR
HEAVY DAMAGE TO STRUCTURES IN SHERMAN BY OLD
BUSINESS 55 BY FIRE STATION.
0629 PM TORNADO DAWSON 39.86N 89.46W
03/31/2023 SANGAMON IL FIRE DEPT/RESCUE
REPORTING AND CONFIRMED BY FIRE DEPARTMENT
ROUTE 36 AND WASHINGTON IN DAWSON HIT BY
TORNADO.
0638 PM TORNADO 6 SSW MOUNT PULASKI 39.93N 89.33W
03/31/2023 LOGAN IL TRAINED SPOTTER
HAM RADIO OPERATOR REPORTING THAT THE FIRE
DEPARTMENT ON SCENE OF DAMAGE NEAR 6 MILES
SSW OF MT. PULASKI. 2 SHEDS, 2 GRAIN BINS
DAMAGED. ADJACENT HOME HAS BROKEN WINDOWS.
0639 PM TSTM WND GST N STANFORD 40.44N 89.22W
03/31/2023 M63 MPH MCLEAN IL EMERGENCY MNGR
0647 PM TORNADO LATHAM 39.97N 89.16W
03/31/2023 LOGAN IL EMERGENCY MNGR
ROOF DAMAGE TO SEVERAL BUILDINGS IN LATHAM.
0647 PM TSTM WND GST LATHAM 39.97N 89.16W
03/31/2023 M65 MPH LOGAN IL EMERGENCY MNGR
0651 PM FUNNEL CLOUD 3 ENE LATHAM 39.98N 89.11W
03/31/2023 MACON IL EMERGENCY MNGR
UNCONFIRMED FUNNEL AT LINCOLN MEMORIAL
PARKWAY AND POLAND RD IN MACON COUNTY.
DEPUTY WAS UNABLE TO CONFIRM DUE TO RAIN.
0655 PM FUNNEL CLOUD 1 WNW MORRISONVILLE 39.43N 89.48W
03/31/2023 CHRISTIAN IL TRAINED SPOTTER
SPOTTER REPORTING CYCLING FUNNELS WITH WALL
CLOUD 1 MILE WEST OF MORRISONVILLE.
0701 PM TORNADO E DAWSON 39.86N 89.46W
03/31/2023 SANGAMON IL TRAINED SPOTTER
SPOTTER REPORTING TORNADO AND DEBRIS ON
TELSTAR AND SCULLY RD JUST E OF DAWSON.
0706 PM TORNADO MORRISONVILLE 39.43N 89.46W
03/31/2023 CHRISTIAN IL TRAINED SPOTTER
SPOTTER REPORTING REPEATED BRIEF TOUCHDOWNS
OF SMALL ROPE TORNADO N OF MORRISONVILLE.
0733 PM HAIL N TAYLORVILLE 39.55N 89.30W
03/31/2023 E1.00 INCH CHRISTIAN IL TRAINED SPOTTER
0742 PM HAIL 3 S STONINGTON 39.60N 89.19W
03/31/2023 E1.00 INCH CHRISTIAN IL TRAINED SPOTTER
0744 PM HAIL RANTOUL 40.31N 88.16W
03/31/2023 M1.00 INCH CHAMPAIGN IL EMERGENCY MNGR
0745 PM TORNADO 1 SW LUDLOW 40.38N 88.14W
03/31/2023 CHAMPAIGN IL EMERGENCY MNGR
BUS BLOWN OVER ON I-57 1 MILE SW OF LUDLOW.
32 PASSENGERS, 2 MINOR INJURIES.
0751 PM HAIL SE MOUNT ZION 39.78N 88.87W
03/31/2023 E1.25 INCH MACON IL TRAINED SPOTTER
0753 PM HAIL MOUNT ZION 39.78N 88.87W
03/31/2023 M1.00 INCH MACON IL EMERGENCY MNGR
0805 PM TORNADO 3 E RANKIN 40.47N 87.84W
03/31/2023 VERMILION IL PUBLIC
EM RELAYED REPORT THAT TORNADO CROSSED IL
ROUTE 9 BY A PERSON DRIVING DOWN THAT ROAD.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:01 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 44 min |
| Mar 31, 7:07 PM CDT | Tornado Warning | ILX | Christian, Macon, Shelby | 23 min |
| Mar 31, 7:20 PM CDT | Tornado Warning | ILX | Champaign, DeWitt, McLean, Piatt | 25 min |
| Mar 31, 7:33 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 27 min |
| Mar 31, 7:40 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Douglas, Macon, Piatt | 35 min |
| Mar 31, 7:44 PM CDT | Tornado Warning | ILX | Champaign, Vermilion | 31 min |
| Mar 31, 7:47 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 28 min |
| Mar 31, 7:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Piatt, Shelby | 26 min |
| Mar 31, 8:02 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Christian, Coles, Douglas, Macon, Moultrie and 2 more | 28 min |
| Mar 31, 8:10 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 50 min |
| Mar 31, 8:17 PM CDT | Tornado Warning | ILX | Clay, Effingham | 28 min |
| Mar 31, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar, Vermilion | 33 min |
| Mar 31, 8:40 PM CDT | Tornado Warning | ILX | Clay, Effingham, Jasper, Richland | 35 min |
| Mar 31, 8:42 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 33 min |
| Mar 31, 8:56 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Clay, Coles, Cumberland, Douglas, Edgar and 3 more | 34 min |
| Mar 31, 8:59 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 31 min |
| Mar 31, 9:17 PM CDT | Tornado Warning | ILX | Edgar | 13 min |
| Mar 31, 9:21 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Edgar, Jasper | 24 min |
| Mar 31, 9:44 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.